Does this seem right?

Yesterday I received an official diagnosis of: Hypothyroid secondary to Hashimotos and have been prescribed Synthroid 25mcg. Does this seem right and good to start medication?

September 2016:

TSH - 2.61 (0.27-4.20)

T4 - 5.9 (4.5-11.7)

T4, free - 0.79 (0.93-1.70)

T3 - 94 (80-200)

Reverse T3 - 9 (8-24)

Here are the results from August 2016:

Biopsy: benign and lymphocytic thyroiditis.

Thyroid uptake scan showed hypo at 7% (10-20%).

TSH - 0.01

T3, free - 3.9 (2.3-4.2)

Free T4, index t7 - 2.6 (1.4-3.8)

T4 thyroxine, total - 8.1 (4.5-12.0)

T4, free - 1.3 (0.8-1.8)

T3 uptake - 32 (22-35)

T3 total - 114 (76-181)

Thyroglobulin antibodies 1 (<or=1)

Thyroid peroxidase antibodies 6 (<9)

23 Replies

  • i assume you are in USA not the UK because Synthyroid is the USA name for levothyroxine

    25mcg is a starting dose which should be increased ever 3 to 4 weeks until your tsh is 1.0 or below and your free t3 and fre t4 are both in balance near top of their ranges and all symptoms have cleared

    its vital that ferritin,folate,vit b12,vit d3 are also checked because unless they are all halfway in their ranges your body simply cannot utilise the synthyroid which is T4 and convert it into T3 which every cell in your body needs to function

  • Thank you. Yes, I am in the US.

    B12 - 751 (>400)

    Folate - >1558 (>750)

    Ferritin - 20 (13-150)

    Vitamin D - 35 (30-100)

    I have been given B12 and D supplements.

    Concerned that levels changed quite a bit in the last month.

  • They should have given you something for the ferritin, too. It's much too low.

  • What helps with ferritin?

  • Ferritin is stored iron, so you need to supplement with iron - ferrous fumarate. Didn't your doctor say anything about that low level?

    Always take 1000 mg vit C with iron tablets, to help absorption and protect your tummy.

  • Thank you. I will get a supplement. She did not say about the ferritin. I asked and she said it was ok.

  • eating liver is the best way to increase ferritin

    iron tablets plus vitamin C at least 500mg taken 4 hours away from thyroid meds is another but its slow

  • I am a vegetarian so will look into the iron supplements and have the vit C. Thank you.

  • you will always have ferritin problems then

    being vegetarian and hashimotos is an uphill struggle

  • Thank you. Will look into iron and eating liver then. Already struggling enough and don't need anymore uphill battles. I'm shattered from all the battles.

  • try finely mincing liver and adding it to a great mixed veg casserole or soup it does not need a huge amount of liver

    theres other ideas in a thread on

    its appalling that thyroid medics are so blind to the fact that ferritin,folate vit b12,vit d3 all can fall dramatically in hypothyroid and that symptoms appear light years before thyroid blood tests shift

    as do all vitamins and minerals especially vit C and zinc

    Cholestrol increases too

  • Funny you should say that. My cholesterol is high and a MTHFR showed t/t high risk. She suggested I do a 23andme test and am doing an urine organics test to check selenium, zinc, and other levels.

    So much information, my head is spinning and trying to process it all.

    Hiding minced liver in a veggie casserole is a good idea. I will read the link as well.

  • seems we know more than most doctors

    your new doctor might like to join this forum and tpauk she could learn a bit more

    as for the previous twats they should be locked away and forced to read dvery thread on both for an entire year

  • Lol, couldn't agree more!

  • I'm not sure how they diagnosed Hashi's as your antibodies are within range. Interesting though. Do you have symptoms? I assume you must to have been tested.

    Keep an eye on your dose as sometimes a low dose can make you feel worse. If you find your results are becoming more abnormal on Synthroid you may need an adjustment. But it sounds like you're being given very close attention for your thyroid stuff, which is good.

  • Thank you. The Hashi's is from the biopsy. She's thinking its early stages and that's why antibodies weren't present a month ago and just ordered a recheck of my TPO. I do have many symptoms: joint pain, brain fog, fatigue, dizziness, weight gain (nearly 6 stone this year), migraines, and nausea.

    Thank you for the info on the low dose, I will see how I'm feeling and hope it's not worse since it's a low dose.

  • Assuming you don't have some concurrent illness affecting the blood tests your TSH is unusually low for your fT4. Rather than just prescribing levothyroxine you should be referred to an endocrinologist to check your pituitary.

  • Thank you. I have a MRI scheduled to check my pituitary and have had my hormones checked, it shows estrogen dominance secondary to adrenal fatigue, progesterone and cortisol were remarkably low and she has prescribed progesterone cream and ordered an urine test to check my organics (?). Once those results are in, she said she will likely start adrenal support supplements. Does that sound right and the right tests for pituitary?

  • sounds like they are much more on the ball than the lousy help we get here in the UK

  • Afraid they're not great here either. I've been very ill for two and a half years and have seen many doctors. Have been told my problems have nothing to do with thyroid, etc.

    Only recently found a functional med doc (thanks to someone's suggestion on here) and have private paid to see her. Worth it since she's helping and feel like I'm finally getting answers.

  • should be very easy to sue the useless twats you saw in the USA given the cases against Mc Boo that suceed

  • Be not surprised if feeling well requires dose increases. The reason to be read on page 26 of this:

  • Very interesting. Thank you. I had a dose this morning and am feeling not quite right. Eyes feel a bit crossed and head feels fuzzy and spinning. Was thinking of holding off on taking another dose. Also started a high dose of b12 and have changed my diet. So a lot of changes. Maybe best to hold off on another dose and do one change at a time.

You may also like...